Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 216, NWS Shreveport, LA

July 23, 2016Bowie County, Cass County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 23, 2016, 5:23 PM CDT for Bowie County, Cass County, Texas. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2016, 5:23 PM CDT (22:23 UTC)
Expired
Jul 23, 2016, 6:15 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bowie County, TX, Cass County, TX

The radar

The Shreveport radar (KSHV), 124 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 5:25 PM CDTTSTM WND DMG4 Nnw New Boston, TXPOWER LINES DOWN ON COUNTY ROAD 3010.
Jul 23, 5:35 PM CDTTSTM WND DMG10 Sw New Boston, TXPOWER LINES DOWN ALONG FM ROAD 561.
Jul 23, 5:45 PM CDTTSTM WND DMG5 Ssw De Kalb, TXTREES DOWNED ON POWER LINES ALONG HWY 259
Jul 23, 5:55 PM CDTTSTM WND DMG10 N Naples, TXPOWER LINES DOWN ALONG COUNTY ROAD 4507.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2016-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2016-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

886 
WUUS54 KSHV 232223
SVRSHV
TXC037-067-232315-
/O.NEW.KSHV.SV.W.0216.160723T2223Z-160723T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
523 PM CDT SAT JUL 23 2016

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...
  NORTHWESTERN CASS COUNTY IN NORTHEASTERN TEXAS...

* UNTIL 615 PM CDT

* AT 523 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
  BOSTON... MOVING SOUTHWEST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  NEW BOSTON...DALBY SPRINGS AND SPRING HILL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3354 9442 3339 9431 3317 9465 3327 9465
      3330 9469 3331 9469 3331 9473 3333 9475
      3343 9475
TIME...MOT...LOC 2223Z 059DEG 11KT 3344 9445 

HAIL...1.00IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 2:49 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 23, 2:49 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
249 PM CDT SAT JUL 23 2016

.DISCUSSION...
Heat index values at this time remaining at or below 110 degrees
across the region. With convection increasing, not expecting heat
index values to climb much higher through the remainder of the
afternoon. An upper-level low across eastern Arkansas to drift
south maintaining a chance for showers and thunderstorms through
the overnight hours. Low temperatures tonight to fall into the mid
to upper 70s.

Heat advisory remains in effect through 7 PM. At this time there
are no plans to extend the heat advisory into Sunday. The upper-
low is forecast to bring mostly cloudy skies and higher rain
coverage on Sunday, limiting high temperatures to the mid 90s
across areas that would have sufficient low-level moisture to
support higher heat index values.

Upper flow to become west to southwest by Monday with a broad
surface low forecast to retrograde westward across the gulf of
Mexico through the middle of the work week. The low is forecast to
open into a broad trough from Texas to the Great Lakes region by
the end of the week. This pattern will allow for scattered to at
times numerous afternoon showers and thunderstorms across the
region through the end of the forecast period. Also, high
temperatures through most of next week to only climb into the low
to mid 90s.

/05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  79  96  77  91 /  20  40  30  60
MLU  77  93  76  93 /  30  60  30  60
DEQ  76  98  76  93 /  20  30  30  50
TXK  78  97  76  92 /  20  40  30  50
ELD  77  93  75  92 /  30  60  30  60
TYR  79  98  78  93 /  20  20  20  60
GGG  78  97  77  92 /  20  30  30  60
LFK  76  97  76  92 /  20  30  30  60

&&

.SHV Watches/Warnings/Advisories...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-150-151-153-166-167.

&&

05
Hazardous weather outlook, Jul 23, 11:58 AM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SAT JUL 23 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-150-151-153-166-167-241700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-RUSK-PANOLA-
SHELBY-SAN AUGUSTINE-
1158 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES FORECAST TO RANGE FROM THE MID 90S TO AROUND 100
DEGREES THIS AFTERNOON. WHEN COMBINED WITH THE HUMIDITY...HEAT
INDEX VALUES WILL RANGE FROM 105 TO 110 DEGREES. THUS...A HEAT
ADVISORY REMAINS IN EFFECT FOR MUCH OF THE REGION TODAY. THOSE
THAT MUST BE OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF
WATER...WEAR LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE
FREQUENT BREAKS SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED
FACILITIES WHEN POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND
PETS...AND SEE THAT THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON...ESPECIALLY ACROSS NORTH LOUISIANA AND
SOUTHCENTRAL ARKANSAS. LOCALLY GUSTY WINDS AND BRIEF HEAVY
RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS...BEFORE THEY
DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE SUNDAY
OVER SOUTHWEST ARKANSAS AND NORTH LOUISIANA WITH TEMPERATURES
CLIMBING INTO THE UPPER 90S AND HEAT INDEX VALUES NEAR 105
DEGREES. SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT ALL OF
THE REGION MONDAY AS THE UPPER LEVEL DISTURBANCE CONTINUES TO
DRIFT WEST INTO EAST TEXAS...RESULTING IN BENEFICIAL RAIN AND
COOLER TEMPERATURES. LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL
WILL REMAIN POSSIBLE IN THE STRONGER STORMS SUNDAY AND MONDAY.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN
POSSIBLE AREAWIDE THROUGH THE REMAINDER OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

TXZ149-152-165-241700-
CHEROKEE-NACOGDOCHES-ANGELINA-
1158 AM CDT SAT JUL 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

TEMPERATURES WILL CLIMB INTO THE UPPER 90S THIS AFTERNOON OVER
DEEP EAST TEXAS. WHEN COMBINED WITH THE HUMIDITY...HEAT INDEX
VALUES WILL RANGE FROM 101 TO 105 DEGREES. THOSE THAT MUST BE
OUTSIDE THIS AFTERNOON SHOULD DRINK PLENTY OF WATER...WEAR
LIGHTWEIGHT LOOSE FITTING CLOTHING...AND TAKE FREQUENT BREAKS
SPENDING TIME IN THE SHADE OR IN AIR CONDITIONED FACILITIES WHEN
POSSIBLE. BE SURE TO CHECK ON THE ELDERLY AND PETS...AND SEE THAT
THEY STAY HYDRATED AND ARE ABLE TO STAY COOL.

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON.
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS...BEFORE THEY DIMINISH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

TEMPERATURES WILL AGAIN CLIMB INTO THE MID AND UPPER 90S
SUNDAY...WITH HEAT INDEX VALUES RANGING FROM 101 TO 105 DEGREES.
WHILE ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
SUNDAY...BETTER RAIN CHANCES ARE EXPECTED MONDAY THROUGH MUCH OF
NEXT WEEK AS AN UPPER LEVEL DISTURBANCE DRIFTS WEST OVER THE AREA.
LOCALLY GUSTY WINDS AND BRIEF HEAVY RAINFALL WILL BE POSSIBLE IN
THE STRONGER STORMS...BUT SLIGHTLY COOLER TEMPERATURES ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.

05

In the hours before

Special weather statement, Jul 23, 3:15 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
315 PM CDT SAT JUL 23 2016

ARZ050-051-059-060-232100-
HOWARD AR-HEMPSTEAD AR-LITTLE RIVER AR-SEVIER AR-
315 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
SOUTHEASTERN HOWARD...SOUTHEASTERN SEVIER AND NORTHWESTERN HEMPSTEAD
COUNTIES UNTIL 400 PM CDT...

AT 314 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MINERAL SPRINGS...MOVING SOUTH AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MINERAL SPRINGS...LOCKESBURG...TOLLETTE...WASHINGTON...
BEN LOMOND...SARATOGA...CENTER POINT...OAK GROVE...OZAN...MCNAB...
OAKHAVEN...BROWNTOWN...BELLVIEW...BRIGHT STAR...MILLWOOD...
SILVER RIDGE AND RED BLUFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3372 9360 3357 9403 3398 9420 3408 9387
TIME...MOT...LOC 2014Z 344DEG 24KT 3391 9394

05
Special weather statement, Jul 23, 3:16 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
316 PM CDT SAT JUL 23 2016

ARZ059>061-070>072-232100-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
COLUMBIA AR-
316 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLUMBIA...LAFAYETTE...
SOUTHEASTERN LITTLE RIVER...NORTHERN MILLER...SOUTHWESTERN NEVADA AND
SOUTHERN HEMPSTEAD COUNTIES UNTIL 400 PM CDT...

AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LEWISVILLE...MOVING SOUTHWEST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...STAMPS...LEWISVILLE...TAYLOR...BUCKNER...
GARLAND...FULTON...SMITHLAND...CANFIELD...MANDEVILLE...BUSSEY...
GENOA...MOUNT VERNON...PATMOS...PINEY GROVE...BETHEL...SPIRIT LAKE...
MCKAMIE AND HOMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3343 9334 3304 9340 3331 9389 3357 9404
      3372 9360
TIME...MOT...LOC 2016Z 024DEG 20KT 3349 9356

05
Special weather statement, Jul 23, 4:16 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
416 PM CDT SAT JUL 23 2016

ARZ050-051-059-060-070-071-TXZ097-232200-
HOWARD AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
SEVIER AR-BOWIE TX-
416 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAFAYETTE...SOUTHERN
LITTLE RIVER...SOUTHEASTERN HOWARD...MILLER...SOUTHEASTERN SEVIER...
SOUTHWESTERN HEMPSTEAD AND SOUTHEASTERN BOWIE COUNTIES UNTIL 500 PM
CDT...

AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FULTON...OR 13 MILES NORTHEAST OF TEXARKANA...MOVING SOUTHWEST
AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...WAKE VILLAGE...ASHDOWN...STAMPS...LEWISVILLE...
MINERAL SPRINGS...NASH...HOOKS...RED LICK...FOUKE...WILTON...
GARLAND...TOLLETTE...FULTON...OGDEN...RICHMOND...BRIGHTSTAR...
SARATOGA...MANDEVILLE AND GENOA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3390 9383 3331 9344 3308 9404 3327 9404
      3330 9406 3329 9409 3331 9409 3330 9410
      3331 9411 3329 9411 3329 9414 3331 9416
      3331 9417 3369 9440
TIME...MOT...LOC 2115Z 063DEG 6KT 3356 9382

19
Special weather statement, Jul 23, 4:19 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 PM CDT SAT JUL 23 2016

TXZ097-112-232215-
CASS TX-BOWIE TX-
419 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BOWIE AND CENTRAL
CASS COUNTIES UNTIL 515 PM CDT...

AT 419 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
QUEEN CITY...OR 7 MILES NORTHWEST OF ATLANTA...MOVING SOUTHWEST AT 10
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ATLANTA...LINDEN...QUEEN CITY...DOUGLASSVILLE...
BRYANS MILL AND RED HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3322 9453 3332 9418 3308 9404 3296 9439
TIME...MOT...LOC 2119Z 063DEG 8KT 3319 9426

19
Special weather statement, Jul 23, 5:06 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
506 PM CDT SAT JUL 23 2016

ARZ059-OKZ077-TXZ097-112-232300-
LITTLE RIVER AR-MCCURTAIN OK-CASS TX-BOWIE TX-
506 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN...BOWIE AND NORTHWESTERN CASS COUNTIES UNTIL
600 PM CDT...

AT 505 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW BOSTON...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...FOREMAN...HOOKS...DE KALB...REDWATER...MAUD...TOM...
ALMONT...SPRING HILL...GOODLAKE AND BEAVERDAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3332 9418 3319 9463 3367 9475 3368 9474
      3379 9443
TIME...MOT...LOC 2205Z 053DEG 10KT 3355 9443

19
Special weather statement, Jul 23, 5:16 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SAT JUL 23 2016

ARZ070-071-LAZ001-TXZ097-112-232315-
MILLER AR-LAFAYETTE AR-CADDO LA-CASS TX-BOWIE TX-
516 PM CDT SAT JUL 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE AND
SOUTHWESTERN MILLER COUNTIES...NORTHWESTERN CADDO PARISH...
SOUTHEASTERN BOWIE AND EASTERN CASS COUNTIES UNTIL 615 PM CDT...

AT 516 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
IDA...OR 16 MILES EAST OF ATLANTA...MOVING SOUTHWEST AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEXARKANA...ATLANTA...QUEEN CITY...RODESSA...IDA...BRIGHTSTAR...
MCLEOD...BIVINS...RAVANNA...BLOOMBURG...DOMINO...CANALE...FERGUSON...
PLEASANT HILL...KIBLAH AND FORT LYNN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3338 9397 3302 9378 3302 9381 3301 9383
      3300 9383 3289 9413 3328 9432
TIME...MOT...LOC 2216Z 055DEG 10KT 3305 9389

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 4:19 PM CDTSpecial Weather StatementSHVCass56 min
Jul 23, 5:06 PM CDTSpecial Weather StatementSHVBowie54 min
Jul 23, 6:13 PM CDTSpecial Weather StatementSHVHarrison, Marion47 min
Jul 23, 6:18 PM CDTSpecial Weather StatementSHVRed River57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.